MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP304H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/6/2024.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: please clarify if the foreign matter that was observed was found inside or outside of the sealed primary package.Inside of the sealed primary package.Please describe the type of foreign matter that was observed.Unknown.Are there any photos of the foreign matter available? please refer to attached photo.H6 component code: c22 - photo analysis.H3 investigational summary: the product was returned to ethicon for evaluation.One needle suture combination tangled in the labeled winding former outside its foil packet.Upon initial inspection of the returned sample, no foreign matter was found on the returned sample.However, it was noted that the swage area was not as expected, since the attachment area has an overly compressed swaged area (sharp edge condition or a wing-like projection).Additionally, a photo was provided and it showed a plastic bag with one foil for product code pdp304.Based on the information currently available, the fin defect was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.It was reported that it was found that there had been foreign matter in the newly dispensed needle during the surgery.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.

Brand Name
PDS+ VIO 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20623456
Report Number2210968-2024-11560
Device Sequence Number8792893
Product Code NEW
UDI-Device Identifier10705031047976
UDI-Public(01)10705031047976(17)290331(10)100DQE
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP304H
Device Lot Number100DQE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown